Hail, Texas
- When
- June 19, 8:26 PM CST
- Where
- Texas County, 1.38 mi S of Tyrone
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.930, -101.070
Reported south of the town of Tyrone Oklahoma along U.S. Highway 54.
large hail and a tornado during the late evening hours. No injuries or fatalities were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms across the central and eastern Oklahoma Panhandle produced damaging winds...large hail and a tornado during the late evening hours. No injuries or fatalities were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 19, 6:43 PM CST, 1 hour 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 743 PM CDT TUE JUN 19 2007 .AVIATION... ONGOING STRONG TO SEVERE CONVECTION WILL AFFECT THE AMARILLO AND DALHART TAF SITES THIS EVENING AND TONIGHT. THUNDERSTORMS OVER SOUTHWEST KANSAS WILL PUSH SOUTH AND SOUTHWEST AND SHOULD AFFECT THE GUYMON TAF SITE LATER THIS EVENING AND OVERNIGHT. LOW CLOUDS AND FOG ARE EXPECTED TO REDEVELOP ONCE AGAIN LATER TONIGHT AND EARLY WEDNESDAY ACROSS THE PANHANDLES CAUSING IFR TO MVFR CEILINGS AND VISIBILITIES. VFR CONDITIONS WILL PREVAIL BY LATE TUESDAY MORNING THROUGH THE AFTERNOON. EAST TO SOUTHEAST WINDS OF 5 TO 15 KNOTS THIS EVENING WILL BECOME SOUTH AND SOUTHWEST 10 TO 20 KNOTS TUESDAY. SCHNEIDER && .PREV DISCUSSION... /ISSUED 719 PM CDT TUE JUN 19 2007/ UPDATE... WITH THE SEVERE WEATHER ONGOING...QUICKLY UPDATED ZFP TO REMOVE EVENING WORDING AND INCREASE POP CHANCES. COULD STILL SEE THE STORMS LINGER INTO THE LATE NIGHT AND EARLY MORNING TIME FRAME. JJB PREV DISCUSSION... /ISSUED 534 PM CDT TUE JUN 19 2007/ UPDATE... UPDATED FORECAST TO ACCOUNT FOR THE SEVERE THUNDERSTORM WATCH. THE WATCH WILL BE IN EFFECT THROUGH 2 AM WEDNESDAY. THERE IS SOME POTENTIAL FOR THE STORMS IN KANSAS TO DEVELOP INTO AN MCS AND MOVE SOUTH INTO THE PANHANDLES LATE TONIGHT. JJB PREV DISCUSSION... /ISSUED 311 PM CDT TUE JUN 19 2007/ DISCUSSION... 19Z AMA SOUNDING THIS AFTERNOON SHOWS LOTS OF CONVECTIVE POTENTIAL IF THE CAP CAN BE BROKEN. SOME CONVECTION IS TRYING TO GO IN SOUTHEAST COLORADO AND NORTHEAST NEW MEXICO WHERE A SURFACE TROUGH IS HELPING TO FOCUS SOME VERTICAL MOTIONS. THE BEST CHANCE OF THUNDERSTORMS THROUGH TONIGHT...WHERE THE CAP WILL BE THE WEAKEST...WILL BE ACROSS THE NORTHERN AND EASTERN CWA. LARGE HAIL AND DAMAGING WINDS WILL BE BE THE MAIN THREATS WITH THESE STORMS. HOWEVER...A TORNADO CAN NOT BE RULED OUT GIVEN THE AMOUNT OF CAPE AVAILABLE AND THE DIRECTIONAL SHEAR AT HAND. THUNDERSTORMS WILL NOT BE OUT OF THE QUESTION...MAINLY ACROSS THE NORTHWEST SECTIONS OF THE PANHANDLES...THROUGH THE END OF THIS WEEK. HOWEVER...WITH UPPER LEVEL RIDGE ONLY BUILDING WITH TIME... BELIEVE THE WARM MID LEVEL TEMPERATURES WILL KEEP THUNDERSTORMS AT BAY...SO WILL NOT INSERT THUNDERSTORMS IN THE FORECAST BEYOND TONIGHT. MAINLY KEPT WITH THE MEX NUMBERS FOR HIGHS AND LOWS AS THEY HAVE COOLED A LITTLE OVER THE LAST FEW RUNS. SO CONFIDENCE IN THESE NUMBERS HAS INCREASED GIVEN THE LATEST SYNOPTIC SITUATION. AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 11
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 612 PM CDT TUE JUN 19 2007 OKZ001>003-TXZ001>020-201100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 612 PM CDT TUE JUN 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 2 AM CDT FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. LARGE HAIL AND DAMAGING WINDS ARE EXPECTED TO BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE EASTERN HALF OF THE TEXAS AND OKLAHOMA PANHANDLES SHOULD BE READY FOR POSSIBLE ACTIVATION THIS AFTERNOON AND TONIGHT. SCHNEIDER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
852 PM CDT TUE JUN 19 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0837 PM HAIL 9 ESE AMARILLO 35.15N 101.67W
06/19/2007 E1.50 INCH RANDALL TX PUBLIC
PUBLIC REPORTED HALF DOLLAR TO PING PONG SIZE HAIL.
&&
JJBSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 903 PM CDT TUE JUN 19 2007 TXZ008-200230- HUTCHINSON TX- 903 PM CDT TUE JUN 19 2007 ...STRONG THUNDERSTORM IN SOUTHEASTERN HUTCHINSON COUNTY... AT 903 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHEASTERN HUTCHINSON COUNTY MOVING EAST AT 15 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. KRAMAR
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
909 PM CDT TUE JUN 19 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0908 PM HAIL PANHANDLE 35.35N 101.38W
06/19/2007 E1.00 INCH CARSON TX LAW ENFORCEMENT
&&
SDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
913 PM CDT TUE JUN 19 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL CANYON 34.98N 101.92W
06/19/2007 E0.88 INCH RANDALL TX PUBLIC
RELAYED BY LOCAL TV MEDIA
&&
CKSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 914 PM CDT TUE JUN 19 2007 TXZ017-200245- RANDALL TX- 914 PM CDT TUE JUN 19 2007 ...STRONG THUNDERSTORM IN SOUTHERN RANDALL COUNTY... AT 914 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTH OF CANYON MOVING SOUTHEAST AT 10 MPH. THE STORM HAS A HISTORY OF SEVERE HAIL...BUT THE INTENSITY APPEARS TO BE DECREASING. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE STILL POSSIBLE WITH THIS STORM. KRAMAR
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
921 PM CDT TUE JUN 19 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0908 PM HAIL PANHANDLE 35.35N 101.38W
06/19/2007 E1.00 INCH CARSON TX LAW ENFORCEMENT
HAIL ENDED 910 PM
&&
CORRECTED REMARKS
SDThe Dodge City radar (KDDC), 134 km away, was scanning. The volume nearest the first event began at 02:25 UTC.
8 hail, 5 thunderstorm wind, 1 tornado. Local standard time, as filed.
Reported south of the town of Tyrone Oklahoma along U.S. Highway 54.
Measured at the Hooker Oklahoma Mesonet located one mile west of the town of Hooker Oklahoma.
The tornado developed one mile north northeast of the town of Baker Oklahoma at 2038 CST and then traveled southeast for about two miles before dissipating two miles east southeast of Baker at 2045 CST. The tornado remained over open country and the path length and path width were estimated. No damage or injuries were reported.
Measured at the Guymon Oklahoma ASOS located two miles west of Guymon Oklahoma.
Measured at the Guymon Oklahoma Mesonet located two miles west of Guymon Oklahoma.
Tree limbs were reported broken in the strong winds. The limbs were at least six inches in diameter.
Reported on the Texas and Oklahoma state line.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2007Every state in 2007This day in weather historyThe tornado archive for Oklahoma, 2007Warnings in Oklahoma, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41076, 41086, 41077, 41084, 41087, 41088, 41078, 41079, 41085, 41089, 41080, 41081, 41082, 41083.